Alert archive / California / Small Craft Advisories in 2010
Small Craft Advisory 36, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Apr 19, 2010, 9:02 PM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2010, 9:02 PM PDT (04:02 UTC)
- Expired
- Apr 20, 2010, 1:00 AM PDT
- In force
- 4 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
611 WHUS76 KEKA 200402 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 902 PM PDT MON APR 19 2010 PZZ450-455-470-475-201215- /O.NEW.KEKA.SC.Y.0036.100420T0402Z-100420T0800Z/ /O.CON.KEKA.GL.A.0012.100421T2200Z-100423T2000Z/ /O.CON.KEKA.SE.A.0012.100421T2200Z-100423T2000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 902 PM PDT MON APR 19 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM PDT TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH FRIDAY AFTERNOON... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM PDT TUESDAY. A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH FRIDAY AFTERNOON. A HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 19, 2:00 PM PDT, 7 hours 2 minutes earlier.
Area forecast discussion, Apr 19, 2:00 PM PDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 200 PM PDT MON APR 19 2010 .SYNOPSIS...STRONG LOW PRESSURE WILL BRING RAIN AND HIGH ELEVATION SNOW TO THE REGION THROUGH TUESDAY. HIGH PRESSURE WILL BUILD BACK INTO THE REGION BY LATE WEDNESDAY WITH WARMER AND DRIER WEATHER EXPECTED INTO NEXT WEEKEND. && .DISCUSSION...COLD FRONT WILL CONTINUE TO MOVE STEADILY TOWARDS THE COAST THIS AFTERNOON AND EVENING. WITH LITTLE ISENTROPIC LIFT AHEAD OF THE FRONT EXPECT LGT AND SPOTTY PRECIP THROUGH THIS AFTERNOON. PRECIP CHCS INCREASE LATE THIS AFTERNOON INTO EARLY THIS EVENING AS A BROAD AREA OF LIFT ASSOCIATED WITH FRONTAL CONVERGENCE REACHES THE COAST. THIS WILL BRING BRIEF PERIODS OF HEAVIER RAINFALL AT THIS TIMES WITH SOME OROGRAPHIC ENHANCEMENT ALSO EXPECTED IN THE COASTAL RANGES. MODELED INSTABILITY PARAMETERS CONTINUE TO SUPPORT ISOLD TSTMS LATE TONIGHT THROUGH TUE AS THE UPPER LEVEL TROUGH MOVES ACROSS THE REGION. TOTAL QPF FROM TONIGHT THROUGH TUE EVENING REMAINS BETWEEN 0.75-1.00 INCH WITH LOCALLY HIGHER AMOUNTS IN THE FAVORED TERRAIN. SNOW LEVELS CURRENTLY AROUND 7000 FT WILL LOWER TO AROUND 5500 FT THIS EVENING THEN WILL FALL RAPIDLY TO 3000-3500 FT EARLY TUESDAY AS THE COLD UPPER LOW PASSES. ACCUMULATIONS OF 2 TO 5 INCHES EXPECTED BY TUE NIGHT ABOVE 4000 FT WITH LESS THAN A COUPLE OF INCHES BELOW. MODELS REMAIN IN GOOD AGREEMENT IN CUTTING OFF AN UPPER LOW OVER THE FOUR CORNERS WITH AN UPPER LEVEL RIDGE BUILDING OVER THE REGION RESULTING IN DRY AND WARM WX FOR THE LATTER HALF OF THE WEEK. NORTH WINDS WILL INCREASE BY WED AFTERNOON AS HIGH PRESSURE OFFSHORE COMBINES WITH A THERMAL TROUGH ACROSS THE INTERIOR TO TIGHTEN THE PGF ACROSS THE REGION. OUTSIDE OF A STRAY SHOWER NEAR THE ORCA BORDER OVER THE WEEKEND AS A WEAK DISTURBANCE PASSES TO THE N...DRY WX WILL PERSIST THROUGH NEXT WEEKEND. BC && .AVIATION...0Z TUESDAY THROUGH 0Z WEDNESDAY...SOUTH WIND PICKING UP AT THE COASTAL TAF SITES IN ADVANCE OF AN APPROACHING FRONT. BEST GUESS IS THIS WILL CONTINUE FOR A FEW MORE HOURS BEFORE MVFR CONDITIONS DUE TO RESTRICTION IN VIS AND PERHAPS CIGS ASSOCIATED WITH THE FRONT PREVAIL IN THE LATE AFTERNOON. RAIN WILL OVERSPREAD THE AREA FROM WEST TO EAST EARLY THIS EVENING. WINDS ARE NOT EXPECTED TO BE STRONG WITH THE FRONTAL PASSAGE AND SHOULD BEGIN TO TURN TO THE NORTH TOWARD THE END OF THIS TAF CYCLE. && .MARINE...A WEAK COLD FRONT IS CROSSING THE WATERS THIS AFTERNOON, ACCOMPANIED BY AN INCREASE IN SOUTH WINDS NORTH OF CAPE MENDOCINO AHEAD OF THE FRONT. HAVE EXTENDED THE SCA A FEW MORE HOURS FOR WINDS FOR THIS AFTERNOON AND EARLY EVENING. A NW SWELL WILL BUILD TONIGHT INTO TUESDAY WHILE STRENGTHENING HIGH PRESSURE OVER THE EAST PACIFIC EXTENDS TOWARD THE COAST TUESDAY INTO WEDNESDAY. THE HIGH WILL INTERACT WITH THERMAL LOW PRESSURE DEVELOPING OVER CALIFORNIA TO GENERATE GALE FORCE GUSTS FROM THE NORTH AND STEEP SHORT PERIOD SEAS LATE WEDNESDAY THROUGH FRIDAY. THE WORST CONDITIONS WILL BE OVER THE OUTER WATERS. HAVE ISSUED A GALE AND HAZ SEAS WATCH TO ADDRESS THIS PERIOD OF INCLEMENT WEATHER. && .EKA WATCHES/WARNINGS/ADVISORIES... SCA UNTIL 7 PM PDT THIS EVENING PZZ450-470. GALE AND HAZARDOUS SEAS WATCHES FROM WED AFTERNOON THROUGH FRI AFTERNOON FOR PZZ450-455-470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 19, 4:24 AM PDT, 16 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 424 AM PDT MON APR 19 2010 CAZ002-201330- MENDOCINO COAST- 424 AM PDT MON APR 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY. A FEW SHOWERS AND THUNDERSTORMS MAY CONTAIN SMALL HAIL AND BRIEF GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ001-201330- REDWOOD COAST- 424 AM PDT MON APR 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY. A FEW SHOWERS AND THUNDERSTORMS MAY CONTAIN SMALL HAIL AND BRIEF GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-076-201330- NORTH COAST INTERIOR-MENDOCINO INTERIOR- 424 AM PDT MON APR 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SNOW LEVELS WILL FALL TO 4000 FEET BY TUESDAY AFTERNOON...WITH A FEW INCHES OF SNOW ACCUMULATION POSSIBLE BY TUESDAY EVENING. STAY TUNED TO LATER FORECASTS AND POSSIBLE STATEMENTS OR ADVISORIES. ISOLATED THUNDERSTORMS MAY ALSO OCCUR TUESDAY. A FEW SHOWERS AND THUNDERSTORMS MAY CONTAIN SMALL HAIL AND BRIEF GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-201330- UPPER TRINITY RIVER- 424 AM PDT MON APR 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SNOW LEVELS WILL FALL TO 4000 FEET BY TUESDAY AFTERNOON...WITH A FEW INCHES OF SNOW ACCUMULATION POSSIBLE BY TUESDAY EVENING. STAY TUNED TO LATER FORECASTS AND POSSIBLE STATEMENTS OR ADVISORIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 2:52 AM PDT | Gale Warning | EKA | 3 days | |
| Apr 20, 2:52 AM PDT | Small Craft Advisory | EKA | 18 hr | |
| Apr 20, 2:52 AM PDT | Hazardous Seas Warning | EKA | 3 days |
Nearby
Small Craft Advisories in California, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.